Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 6, 2021, 4:26 PM EDT for Wayne County, New York. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 4:26 PM EDT (20:26 UTC)
- Expired
- Jul 6, 2021, 5:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Buffalo, NY
County Wayne County, NY
The radar
The Buffalo radar (KBUF), 120 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
842 WWUS81 KBUF 062026 SPSBUF Special Weather Statement National Weather Service Buffalo NY 426 PM EDT Tue Jul 6 2021 NYZ003-004-062100- Wayne-Monroe- 426 PM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE AND EAST CENTRAL MONROE COUNTIES... At 425 PM EDT, a strong thunderstorm was located near Webster, moving east at 25 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Webster, Fairport, Ontario, Newark, Williamson, Marion, Lyons, Sodus, and Walworth. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4311 7747 4324 7747 4325 7698 4304 7701 TIME...MOT...LOC 2025Z 276DEG 20KT 4320 7736 $$ Hitchcock
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 6, 1:43 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 6, 1:43 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
143 PM EDT Tue Jul 6 2021
.SYNOPSIS...
Very warm and humid conditions continue ahead of a cold front.
Scattered showers and thunderstorms will continue into this
evening before fading. Additional rounds of showers and
thunderstorms are expected Wednesday into Thursday as the front
moves through before stalling out.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
An organized line of convection has developed and propagated
eastward from Wayne County southwestward to Allegany County.
MLCAPE values of 1000-1500 J/kg have developed in the soupy air
mass ahead of the line where dewpoints have remained stubbornly
in the 70s so far. Secondary convective development has already
begun on the colliding Lake Erie and Lake Ontario lake breezes.
Additional development seems likely along the Lake Erie breeze
east of Lake Erie as well during the afternoon. Shear values are
paltry at 10-15 kts, so while cell movement has been brisk to
the east at around 45 mph, propagation of the boundaries has
been slow, resulting in some training. This has become manifest
as some reports of heavy rain, though no flooding as been
reported at the moment. Ongoing convective development should
weaken substantially behind the main line that is current
pushing through the Finger Lakes, and all convection should shut
off this evening as the lake breezes fade.
A bigger short wave associated with the right entrance region of
the upper jet will transition from the western end of Lake
Superior toward Lake Ontario overnight. Surface low pressure
will move along the attendant front that straddles Lake Ontario
on Wednesday morning. Hi-resolution models suggest activity
associated with this front will weaken as it approaches western
New York, however some remnant showers may move across Lake
Ontario and the region immediately south of it through the
morning on Wednesday. This will shove the front southward before
yet another wave tracks down the front on Wednesday afternoon,
bringing the chance of showers and thunderstorms back into the
western Southern Tier along this front.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Shower and thunderstorms will remain possible Wednesday night
with the frontal boundary across WNY, and continued flow of
shortwaves aloft. To our west a more potent shortwave will dig a
deeper trough across the Central Great Lakes Wednesday Night.
Meanwhile to our south tropical system Elsa will be sending
moisture northward, with a deep plume of both Gulf of Mexico
moisture and Elsa moisture flowing northward ahead of this
digging trough. This moisture will arrive late Wednesday Night
and through the day Thursday. Showers and thunderstorms, of
which some containing heavy downpours will be upon our region.
Overall severe threat will be lower on Thursday than Wednesday
with deep warm cloud depth of 12K feet, weaker lapse rates
(warmer air aloft) and tall skinny CAPE. The bigger threat may
actually be the heavy rain that any training clusters of heavier
showers and thunderstorms could bring localized flooding.
Shower and thunderstorm chances will remain Thursday Night, though
with the axis of deeper moisture now to our east activity will
produce lighter precipitation totals.
Wednesday temperatures will have a good deal of spread across our
region, with northern areas likely to remain in the upper 60s, with
the light northern wind...while to the south a lingering warm
airmass will bring temperatures into the 80s...with mid to upper 80s
possible in some of the Southern Tier valleys.
The increasing moisture Wednesday Night and southerly flow will
limit overnight cooling, with lows in the 60s. Thursday under thick
cloud cover highs will only rebound back into the 70s.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A trough will be overhead of the Northeastern United States heading
into Friday night. The trough will continue to allow a few
shortwaves to pass through. Additionally to start the period,
Tropical Storm Elsa will be engulfed into the main wave. Translating
the upper air pattern to the lower levels, the surface low
(associated with a shortwave trough) that crossed the area Thursday
and Thursday night will be placed across the White Mountains Friday
morning. Meanwhile, Tropical Storm Elsa will re-enter the Atlantic
Friday as a extratropical storm, per model guidance cyclone phase
space diagrams and deepen, due to a transition of energy from the
low to its north. Therefore Friday, expect a chance of showers
across the region with the best chances occurring across the eastern
most areas of the region.
The now extratropical storm will then move northeast Friday night
into Saturday, allowing for a short period of quiet weather due to
some brief ridging aloft. Another shortwave will then enter the
picture Saturday, which will act to pull the main longwave trough
east. This is where the model guidance becomes split, where the
ECMWF is quicker to pull east the later half of the weekend into the
early portions of next week. Sunday could end up dry across our
region with a weak surface high splitting the exiting trough to our
east, and warm frontal rains to our south. This high will not hold
long over our region, and rain showers from the south will reenter
the forecast for Monday.
Temperatures will range in the upper 70s to low 80s late this week
and into early next week, with an ever so slight warming trend from
day to day.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Shower and thunderstorms are moving east of KROC at this hour.
Secondary development is sagging south of KIAG likewise. These
showers and storms will generally track eastward this afternoon
at about 40 mph with most of them falling apart by sunset.
Generally dry conditions are likely overnight before surface low
pressure moves eastward. This will allow a cold front to sag
southward with NE flow behind it. Stratus in cold advection will
develop behind the surface low, bringing all sites down to at
least MVFR.
Outlook...
Wednesday and Thursday...VFR to MVFR with likely showers and
thunderstorms.
Friday...Generally VFR with diminishing chances for showers.
Saturday...VFR. A chance of showers over the far west.
Sunday...VFR.
&&
.MARINE...
An approaching cold front will settle across the region late tonight
into Wednesday. Southwest winds ahead of the front will result in
choppy conditions across eastern portions of Lake Erie and Lake
Ontario. Winds up to 20 kts with gusts to 30 kts prompted the
issuance of marginal Small Craft Advisory on Lake Erie.
The approach of the front will generate some thunderstorms mainly
early this morning on Lake Erie then again late this afternoon into
early this evening over western sections of Lake Ontario and
possibly over Lake Erie. Primary hazards with the storms will be
gusty winds, heavy downpours and small hail. Gusty northeast
winds will develop on Wednesday as the surface low moves
eastward.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for LEZ040-
041.
&&
SYNOPSIS...Fries/JLA
NEAR TERM...Fries
SHORT TERM...Thomas
LONG TERM...EAJ/Thomas
AVIATION...AR/Fries/JLA/RSH
MARINE...Fries/JLAHazardous weather outlook, Jul 6, 5:21 AM EDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 521 AM EDT Tue Jul 6 2021 NYZ003>005-013-014-070930- Monroe-Wayne-Northern Cayuga-Livingston-Ontario- 521 AM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. The combination of temperatures near 90 degrees and high humidity levels will result in heat index values into the lower 90s across the Genesee Valley and Finger Lakes region this afternoon. After isolated thunderstorms this morning, thunderstorms will increase again across the area by this afternoon. The strongest thunderstorms today will be capable of producing damaging wind gusts, especially farther inland toward the Finger Lakes where there is a slight risk for severe thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-006>008-010>012-019>021-085-070930- Niagara-Orleans-Oswego-Jefferson-Lewis-Northern Erie-Genesee-Wyoming- Chautauqua-Cattaraugus-Allegany-Southern Erie- 521 AM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. After isolated thunderstorms this morning, thunderstorms are expected to increase across the area again by this afternoon. Stronger thunderstorms today will be capable of producing gusty winds and heavy rainfall and small hail. There is a marginal risk of severe storms, especially from the Southern Tier to the western Finger Lakes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-070930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 521 AM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JLA
In the hours before
Local storm report, Jul 6, 2:17 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
217 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TSTM WND DMG 1 W IRONDEQUOIT 43.21N 77.59W
07/06/2021 MONROE NY BROADCAST MEDIA
LARGE BRANCHES DOWN ONTO PORTLAND AVENUE.
1212 PM TSTM WND DMG IRONDEQUOIT 43.21N 77.58W
07/06/2021 MONROE NY BROADCAST MEDIA
LARGE BRANCH FELL ONTO A HOUSE.
&&
FRIESLocal storm report, Jul 6, 2:24 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
224 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TSTM WND DMG 1 WSW IRONDEQUOIT 43.20N 77.59W
07/06/2021 MONROE NY BROADCAST MEDIA
LARGE TREE UPROOTED ON SETHLAND DRIVE.
&&Local storm report, Jul 6, 2:47 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
247 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TSTM WND DMG 1 SSE STANNARDS 42.07N 77.91W
07/06/2021 ALLEGANY NY 911 CALL CENTER
TREE DOWN.
&&Local storm report, Jul 6, 3:49 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
349 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TSTM WND DMG 4 WNW CONSTANTIA 43.28N 76.07W
07/06/2021 OSWEGO NY LAW ENFORCEMENT
LARGE TREE DOWN IN THE TOWN OF WEST MONROE.
&&
HITCHCOCKSpecial weather statement, Jul 6, 3:52 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
352 PM EDT Tue Jul 6 2021
NYZ003-004-062015-
Wayne-Monroe-
352 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WAYNE AND
NORTHEASTERN MONROE COUNTIES...
At 351 PM EDT, a strong thunderstorm was located over Irondequoit,
moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rochester, Greece, Irondequoit, Webster, Brighton, Gates, Ontario,
Walworth, Charlotte, West Walworth, and Braddock Bay.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4328 7754 4332 7738 4333 7723 4310 7722
4318 7779 4332 7777 4333 7764
TIME...MOT...LOC 1951Z 268DEG 23KT 4323 7762
HitchcockSpecial weather statement, Jul 6, 4:26 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Buffalo NY 426 PM EDT Tue Jul 6 2021 NYZ003-004-062100- Wayne-Monroe- 426 PM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE AND EAST CENTRAL MONROE COUNTIES... At 425 PM EDT, a strong thunderstorm was located near Webster, moving east at 25 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Webster, Fairport, Ontario, Newark, Williamson, Marion, Lyons, Sodus, and Walworth. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4311 7747 4324 7747 4325 7698 4304 7701 TIME...MOT...LOC 2025Z 276DEG 20KT 4320 7736 Hitchcock
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:12 PM EDT | Special Marine Warning | BUF | 53 min | |
| Jul 5, 9:25 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 65 min |
| Jul 6, 12:26 AM EDT | Special Marine Warning | BUF | 94 min | |
| Jul 6, 1:53 AM EDT | Special Marine Warning | BUF | 52 min | |
| Jul 6, 1:54 AM EDT | Special Weather Statement | BUF | Oswego | 66 min |
| Jul 6, 2:42 AM EDT | Special Weather Statement | BUF | Oswego | 48 min |
| Jul 6, 4:55 AM EDT | Small Craft Advisory | BUF | 13 hr | |
| Jul 6, 10:42 AM EDT | Special Weather Statement | BUF | Genesee | 48 min |
| Jul 6, 10:51 AM EDT | Special Weather Statement | BUF | Chautauqua | 39 min |
| Jul 6, 11:24 AM EDT | Special Weather Statement | BUF | Genesee | 51 min |
| Jul 6, 11:32 AM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Orleans | 43 min |
| Jul 6, 11:55 AM EDT | Special Weather Statement | BUF | Monroe | 35 min |
| Jul 6, 12:00 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 45 min |
| Jul 6, 12:03 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 6, 12:21 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 54 min |
| Jul 6, 12:29 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 32 min |
| Jul 6, 12:42 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 63 min |
| Jul 6, 12:48 PM EDT | Special Weather Statement | BUF | Niagara | 57 min |
| Jul 6, 1:03 PM EDT | Special Weather Statement | BUF | Cayuga | 27 min |
| Jul 6, 1:10 PM EDT | Special Weather Statement | BUF | Oswego | 50 min |
| Jul 6, 1:36 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 27 min |
| Jul 6, 1:48 PM EDT | Special Weather Statement | BUF | Erie | 57 min |
| Jul 6, 2:16 PM EDT | Flash Flood Warning | BUF | Erie | 3 hr |
| Jul 6, 3:52 PM EDT | Special Weather Statement | BUF | Monroe | 23 min |
| Jul 6, 4:52 PM EDT | Special Weather Statement | BUF | Erie | 38 min |
| Jul 6, 6:55 PM EDT | Special Weather Statement | BUF | Erie | 35 min |
| Jul 6, 7:29 PM EDT | Special Weather Statement | BUF | Wyoming | 46 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.